MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 54

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 54
Catalog Number 01.26.54MB
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 june 2019: lot 092647: (b)(4) items manufactured and released on 25-jan-2010.Expiration date: 2014-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 9 years after primary cementless tha with double mobility cup the patient complains of pain.The images provided show a malpositioned and oversized cup, but we cannot determine if this position is the result of migration or it's the original implant position because the we cannot read dates on radiographs.It is conceivable, based on the scarce information supplied, that the origin of pain is the laterally protruding cup.The exchange of head and liner is routine in this case.According to report, none of the implanted devices has malfunctioned.
 
Event or Problem Description
Revision surgery performed 8 years and 7 months after primary due to hip pain and tightness.During the revision surgery the stem and the cup were well fixed, the liner and the ball head have been revised as standard procedure.The images provided show a malpositioned and oversized cup, and it is conceivable, based on the scarce information supplied, that the origin of pain is the laterally protruding cup.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 54
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8699969
Report Number3005180920-2019-00462
Device Sequence Number2103214
Product Code MEH
UDI-Device Identifier07630030808128
UDI-Public07630030808128
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Catalogue Number01.26.54MB
Device Lot Number092647
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR